MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. SENSAR IOL; Intraocular Lens

AMO Puerto Rico Mfg. Inc. SENSAR IOL; Intraocular Lens
Model Number AR40e
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a three-piece non-preloaded monofocal intraocular lens (iol) was opened on the back table and the haptics were observed to be bent/kinked prior to use.A backup iol of the same model was used; however, it was implanted and subsequently removed due to positioning in the eye.The doctor then decided to perform a vitrectomy.The procedure was successfully completed using another iol of the same model.An emerald cartridge was used.No patient harm was reported.The ophthalmic viscosurgical device (ovd) and balanced salt solution (bss) used were unknown.However, it was reported that the iol was allowed to rest in the cartridge for a period of time before being handed to the doctor.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was inserted and then removed in the same procedure.Section d6b: if explanted, give date: not applicable, as lens was inserted and then removed in the same procedure.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50849614
Report Number3012236936-2026-000276
Device Sequence Number9497506
Product Code HQL
UDI-Device Identifier05050474502130
UDI-Public(01)05050474502130(17)300603
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR40e
Device Catalogue NumberAR40E00215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight275 LB
Patient RaceWhite